MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36047
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k182980.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As initially reported to customer relations: this device was received with the device from (b)(4).Per cook incorporated lab staff it appears that the sheath is separated from the handle.
 
Event or Problem Description
As initially reported to customer relations: this device was received with the device from pr266227.Per cook incorporated lab staff it appears that the sheath is separated from the handle.
 
Additional Manufacturer Narrative
Pma/510(k) #: k182980.Device evaluation: the zib5-125-4.0-80 device of lot number c1604945 involved in this complaint was returned for evaluation without its original packaging.With the information provided, a physical examination and a document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 15 august 2019.On evaluation of the device it was observed that the flexor had separated from the handle.The device was returned with the wire guide from the procedure inside.Document review: prior to distribution zib5-125-4.0-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zib5-125-4.0-80 of lot number c1604945 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1604945.It should be noted that as per the instructions for use, this device is ¿intended for palliation of malignant neoplasms in the biliary tree¿.Image review ¿ n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of the device in a location that is not indicated.From the information provided by the customer it is known that the device was intended for use ¿below the knee¿.It is also known that the patient¿s anatomy and the target location for the device were calcified and the physician felt resistance when advancing the wire guide and delivery system.It is possible that the use of the device in a calcified, non-indicated location may have caused and/or contributed to resistance during advancement and deployment.It is possible that this resulted in higher deployment forces on the outer sheath causing it to separate from the handle.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter there were no adverse effects to the patient as a result of this event.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8888143
Report Number3001845648-2019-00407
Device Sequence Number3039197
Product Code FGE
UDI-Device Identifier10827002360478
UDI-Public(01)10827002360478(17)220418(10)C1604945
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Model NumberG36047
Device Catalogue NumberZIB5-125-4.0-80
Device Lot NumberC1604945
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/06/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1